Alert archive / West Virginia / Frost Advisories in 2013
Frost Advisory 10, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 20, 2013, 2:15 PM EDT for Barbour County, Upshur County, West Virginia. It took effect at Oct 21, 2013, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2013, 2:15 PM EDT (18:15 UTC)
- In effect from
- Oct 21, 2013, 12:00 AM EDT
- Expired
- Oct 21, 2013, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 160 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 19, 2:17 PM EDT, 23 hours 58 minutes earlier.
Area forecast discussion, Oct 19, 2:17 PM EDT, 23 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 217 PM EDT SAT OCT 19 2013 .SYNOPSIS... COOLER AIR MASS MOVING IN TONIGHT BEHIND FRONT. HIGH PRESSURE SUNDAY THROUGH MONDAY. COLD FRONT MONDAY NIGHT INTO TUESDAY FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM USHERING CHILLY AIRMASS. && .NEAR TERM /THROUGH SUNDAY/... COLD FRONT STILL RIGHT ON SCHEDULE TO CROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. STRATUS DECK HAS KEPT TEMPERATURES DOWN TODAY WHICH HAS SIGNIFICANTLY LIMITED MIXING AND SLOWED THE ONSET OF THE PREFRONTAL SOUTHWESTERLIES. HOWEVER WITH GOOD LOW LEVEL JET ASSOCIATED WITH THE FRONT...STILL EXPECTING TO SEE THE WINDS KICK UP AS THE FRONT GETS CLOSER. BY EVENING THE COLD FRONT WILL BE EXITING THE MOUNTAINS...WITH SHOWERS ALONG AND EAST OF THE I79 CORRIDOR AT 00Z. THESE WILL THEN EXIT THE MOUNTAINS BY MIDNIGHT. ALTHOUGH SURFACE HIGH PRESSURE QUICKLY BUILDS IN TONIGHT WITH RELATIVELY STRONG ANTICYCLONIC FLOW...THE STRONG COLD AIR ADVECTION WILL CAUSE CLOUDS TO PERSIST A BIT LONGER BEHIND THE FRONT. ALSO BREEZY WINDS SHOULD KEEP THINGS STIRRED UP ENOUGH TO PREVENT EITHER FROST OR WIDESPREAD FOG FROM FORMING OVERNIGHT. STRATUS ALONG THE MOUNTAINS SHOULD BREAK UP FAIRLY SUNDAY MORNING AS SURFACE HIGH PRESSURE STRENGTHENS OVER THE AREA GIVEN WAY TO A RATHER NICE DRY AND SUNNY SUNDAY AFTERNOON. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE EXTENDING FROM THE TEXAS GULF COAST TO THE MID ATLANTIC DOMINATES THE WEATHER THROUGH SUNDAY NIGHT. LONGWAVE TROUGH SETTING UP OVER THE NORTHERN GREAT LAKES WILL BEGIN TO AMPLIFY AND DROP A FRONTAL SYSTEM THROUGH ON MONDAY NIGHT AS THE UPPER LOW PINWHEELS INTO NORTHERN QUEBEC. MOST OF THE MOISTURE WILL STAY NORTH OF THE CWA...BUT WILL CARRY HIGH CHANCE POPS THROUGH IN THE NORTHERN ZONES...WITH LESSER AMOUNTS THROUGH THE TRI STATE AREA INTO THE COAL FIELDS. THIS REINFORCES THE COOL AIR...WHILE ANOTHER TROUGH AXIS EMBEDDED WITHIN THE BROAD UPPER LOW ORGANIZES ON THE WESTERN EDGE OF THE UPPER LOW IN THE NORTHERN PLAINS. THIS WILL BE THE COLD AIR MAKER FOR THE END OF THE WEEK IN THE EXTENDED FORECAST. NOT TOO MANY CHANGES TO THE TEMPERATURES FOR THIS PACKAGE. INTRODUCED SOME NEW NUMBERS THAT...IN THE END...ARE NOT ALL THAT DIFFERENT FROM THE PREVIOUS FORECAST. COULD BE FLIRTING WITH PATCHY VALLEY FROST SUNDAY NIGHT...BUT WILL TREND SLIGHTLY MILDER BEFORE THE COLD FRONT MONDAY NIGHT. DID UP THE OVERNIGHT LOWS TUESDAY NIGHT SLIGHTLY WITH THE EXPECTATION OF A BIT MORE CLOUD COVER DESPITE THE COLDER AIRMASS BEGINNING TO FILTER IN PLACE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODELS AGREE ON THE OVERALL PATTERN FOR MONDAY NIGHT THROUGH FRIDAY WITH AN EASTERN UNITED STATES TROUGH FORMING. MODELS ARE SHOWING A STRONG COLD FRONT MONDAY NIGHT INTO TUESDAY...USHERING IN MUCH COLDER AIR. SOME DIFFERENCES STILL EXIST HOWEVER IN THE DISTURBANCES BEHIND THE FRONT IN THE COLDER AIR. WILL USE A ECMWF ENSEMBLE MEAN...WHICH WILL NOT PUT IN MUCH DETAIL WITH THE POST FRONTAL SYSTEMS. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A COLD FRONT WILL QUICKLY MOVE EASTWARD ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH LIGHT SHOWERS ALONG AND BEHIND THE FRONT...MAINLY CENTRAL AND NORTH. GUSTY SOUTHWEST WINDS INCREASING TO AROUND 20 KTS LATE AFTERNOON. MAINLY VFR CONDITIONS THE AFTERNOON DROPPING TO MVFR AS THE FRONT PUSHES THROUGH THIS EVENING. LOCAL MVFR RIVER AND VALLEY FOG AFTER 08Z WHERE SKIES CLEAR AND WINDS LIGHTER...BUT LIMITED IN COVERAGE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATIVE SCENARIOS: IF CLOUDS CLEAR AND WINDS SLACKEN FASTER SATURDAY NIGHT...FOG MAY BE MORE DENSE THAN FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H M M H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H L M M M M L PKB CONSISTENCY H H H H H M M M H H H H CKB CONSISTENCY H H H H H H H H H M M H AFTER 18Z SUNDAY... IFR ALSO POSSIBLE IN THE EASTERN MOUNTAIN VALLEYS MONDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/RPY/JR NEAR TERM...JR SHORT TERM...ARJ LONG TERM...RPY AVIATION...JR
Hazardous weather outlook, Oct 19, 2:49 PM EDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 249 PM EDT SAT OCT 19 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-201900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-UPSHUR-BARBOUR- 249 PM EDT SAT OCT 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. COLDER AIR WILL BEGIN FILTERING IN TUESDAY NIGHT THROUGH SATURDAY WITH THE POTENTIAL FOR FROST OR EVEN ISOLATE FREEZING TEMPERATURES. HOWEVER...CLOUDS...WIND...AND PRECIPITATION MAY HOLD THE FROST AWAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038-046-047-201900- WEBSTER-POCAHONTAS-RANDOLPH- 249 PM EDT SAT OCT 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. COLDER AIR WILL BEGIN FILTERING IN TUESDAY NIGHT THROUGH SATURDAY. FREEZING TEMPERATURES CAN BE EXPECTED IN THE HIGHER ELEVATIONS. THERE IS ALSO THE POTENTIAL FOR FROST OR FREEZING TEMPERATURES IN THE LOWER ELEVATIONS...HOWEVER...CLOUDS...WIND...AND PRECIPITATION COULD PREVENT THIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in West Virginia, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.